Sign in to follow this  
Followers 0

Strattera Sexual Side Effects

10 posts in this topic

Posted

Well, ever since I hit the 25mg/day mark or so a few weeks ago I won the lottery and started to experience a range of sexual side effects. The most notable was *ahem* impotence. Like Jerod at CrazyMeds so eloquently put it on his Strattera page, there were times I couldn

Share this post


Link to post
Share on other sites

Posted

I've got absolutely no clue, but your post title drew me in - I can't help it, I'm a pervert. I have all sorts of pervy double entendres floating around in my head about how I could reply, but I'm going to forgo those and respond with a generic: I'm sorry that Strattera is taking the piss out of you...but on the positive side, maybe Aderall or Ritalin will be a booster? ;) Sorry - it was the best I could do. I really do feel for you though (mind you, I said feel for you - not FEEL YOU...bwah hah hah haha). Ok, I'll stop now....I hope my silliness is cheering you up....

Share this post


Link to post
Share on other sites

Posted

on the positive side, maybe Aderall or Ritalin will be a booster?

My wife would like nothing more than a big booster right now. ;)

Yeah, it sucks that Strattera didn't like me. I never got a chance to really see if it would work, but that's the way it goes sometimes.

I really do feel for you though (mind you, I said feel for you - not FEEL YOU...bwah hah hah haha).

Silly girl! LOL! :)

Share this post


Link to post
Share on other sites

Posted

Hahahaha Dangergirl i'm just like you hahaha.

Now that I'm inhibiting reuptake, or letting my neurons 'marinade' in norepinephrine longer, it's having the opposite effect.

That is exactly what strattera does, it stops the reuptake of norepinephrine so your neurons can get drunk with it.

I took strattera for little more than a year with doses up to 80mg/day and I never experienced DE, however, I did experienced some disconfort while firing the load, but the disconfort was so low that I really didn't care about it.

I really don't know the reason for that side effect but I read from a farmacopeia and from a farmacology book that DE is a common side effect.

I'm really sorry that you couldn't get the chance to experience its awesome focus and concentration. It's an incredible feeling, you feel so focused and pricise just like a sniper riffle lol. I do understand you tho, I had to stop taking it because of the drowsiness that I get as side effect. I still miss that hyper focus.

I hope adderall or ritalin works for you.

Share this post


Link to post
Share on other sites

Posted

Well, SSRI's do stuff like this. (How about a med combination that makes you hornier but interferes with your ability to finish up? To the point where it was difficult to stop, sit in a chair, and read a book.)

Besides Adderall and Ritalin, there's Dexedrine (which is part of Adderall, actually), and, though I forget the name, there's a single isomer form of Ritalin. All of these, with the possible exception of Ritalin, add a bit of zip to things, if you know what I mean. They are not magic but they can help. Seems like lots of people run into trouble with Strattera.

Share this post


Link to post
Share on other sites

Posted

...coming a little late to this, (sorry for the double entendre!) but wanted to let you know that the same thing happened to me and I got off it (...ooh, another one, sorry!!) . concerta just made me feel stoned, so I quit taking meds altogether. Honestly, its prolly something for another thread but I have just learned to behaviorally deal with this. I am feeling very good reading all of this as I have felt alone with it for years, and people make a joke about "being add" like its an excuse for being lazy or something. I am just grateful for the quazi-comraderie that this forum gives!

G-daddy... ;)

Share this post


Link to post
Share on other sites

Posted

And now, over a year later, I'll add to this thread, because in my board lurking, finding it helped reassure me I wasn't the exception.

My pdoc put me on Strattera a few weeks ago, first at 25mg, now at 50mg. I've been on bupropion (Wellbutrin) already for about 3 months, and feeling much better, and slightly helped with the attention issues, but not enough. Hence the Strattera, on the reasoning that if the norepinephrine reuptake inhibition of the Wellbutrin helped a little, the Strattera might help a lot. And, to be honest, I think there may have been some help even at 25mg (I know that's usually too low a dosage in titration to yet experience much help, so I can only say that it may have been in concert with the bupropion. Dunno.)

The one effect that was immediate, within like a day or so, was the impotence. Ironically, with the Wellbutrin, my interest in getting off hasn't diminished; if anything, it's ramped up a bit from what was already a near obsession. And I can kinda get it half up on my own (forget with the boyfriend; he's on Prozac so, in the sack, we're a mess). It's gotten worse in the last week since doubling the dosage, but I'm hoping, over time, it resolves itself. It's not totally dead -- I can get hard, but it doesn't last long enough. Well, enough that I can still crank one out if I'm willing to put in the time, but it's usually back to floppy by the time I unload. I'm willing to give myself a good long while to get used to the Strattera and hope this effect decreases or even just goes away with time (the pdoc said that it likely would, but he may just not want me to jump off this train so soon after getting on it). And frankly, if this stuff helps me otherwise. I suppose I can even go the Viagra route (tried that once or twice in the past couple of weeks or so, but that's an expensive option just for whacking off!), or I may get a vibrator of some kind because I know from experience those can have a big effect on a guy's wood, too. ("Strong enough for a woman, but made for a man...")

At the risk of appearing an even more chronic masturbator perv than I probably already do, I will say there is one strange, even positive effect: when I have gotten it up (the Viagra time, or the 1/2 to 3/4 mast times) and finished myself off, I didn't have a painful orgasm, as some side effect literature warned, I had an extended orgasm. By which I mean, it seemed to take a LOT longer for the orgasm to subside than normally. Like up to 30 seconds or a minute. Maybe for someone else who was super-sensitive, this intense feeling, especially over that long a time, would be considered "painful" -- but given how frequently I was whacking off before I started the Strattera, for me it just feels really intense, not painful, for a longer period of time.

When I told the pdoc about THIS, he kinda laughed and said, "I'm surprised you'd be complaining about that!" I assured him that WASN'T a complaint. And, in fact, may be enough of an advantage to be worth finding a way to work around the actual wood problem. But when Eli Lilly's patent for Strattera is up in 2017, they may want to combine it with a low-dose Cialis, which they also have the patent on, as the prescription recommended for men with ADHD. Just a thought.

Share this post


Link to post
Share on other sites

Posted

Yep I'm a 40 year old male, ADD and I got the uncomfortable pee and ejaculation. I can still get it up, but it no where near rock hard. It sucks because strattera is definately helping the ADD. I'm in my 4th week and the ADD edge fading. I can hold a conversation with people and not get distracted so easy. It works better and I don't feel like a junkie, like I did with Foculin and Vyvanse. Damn sexual side effect, I'm going to bail if the side effect does not improve by next month. Great med for ADD but sex is too damn important.

Share this post


Link to post
Share on other sites

Posted

Are the sexual side effects permanent/irreversible?

Share this post


Link to post
Share on other sites

Posted

No, all sexual side effects that I've ever heard of for any pmed go away within a few weeks at the longest.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0